MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event estimated using aware date.Device eval by manufacturer: the ekosonic endovascular device was returned for analysis.Upon initial inspection, the infusion catheter was completely occluded with dried blood, and the coolant and drug ports were unable to be flushed.The infusion catheter was soaked in a warm water bath to loosen the dried blood that was occluding the catheter.After the warm water bath, the coolant lumen was able to be flushed.However, after multiple attempts, the drug port was unable to be flushed.Microscopic visual inspection showed that the drug holes in the infusion catheter were completely occluded with dried blood, which likely led to the inability to flush the drug line.
 
Event or Problem Description
It was reported that there was a drug delivery issue.A 106x12cm ekosonic endovascular device was selected for use in a procedure to treat a pulmonary embolism.During preparation, it was found the tpa part of the catheter was not working.No patient complications were reported.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18388918
Report Number2124215-2023-73056
Device Sequence Number4020481
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035782131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown